[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.206.12.79. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
Aug 2012

Think Zinc Deficiency: Acquired Acrodermatitis Enteropathica Due to Poor Diet and Common Medications

Author Affiliations

Author Affiliations: Department of Dermatology, Mayo Clinic, Scottsdale, Arizona.

Arch Dermatol. 2012;148(8):961-963. doi:10.1001/archdermatol.2012.435

Acrodermatitis enteropathica is a periorificial and intertriginous papulosquamous eruption typically seen in infants with hereditary intestinal zinc-transporter defects.1 However, acquired acrodermatitis enteropathica (AAE) can occur when serum zinc levels are depressed. Herein, we report 4 cases of AAE in elderly patients. Patients presented with refractory periorificial and intertriginous eruptions that were attributable to acquired zinc deficiency from poor diet and use of common medications.

×